Differential and Integral Equations

Absorption evolution families and exponential stability of non-autonomous diffusion equations

Frank Räbiger and Roland Schnaubelt

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

For a positive, strongly continuous evolution family $\mathcal{U}$ on $L^p(\Omega)$ and a positive, measurable, time dependent potential $V(\cdot)$ we construct a corresponding absorption evolution family $\mathcal {U}_V$ by a procedure introduced by J. Voigt, [24, 25], in the autonomous case. We give sufficient conditions on $\mathcal{U}$ and $V$ such that $\mathcal {U}_V$ is strongly continuous and satisfies variation of constants formulas. For an evolution family $\mathcal {U}$ on $L^1(\mathbb{R}^N)$ satisfying upper and lower Gaussian estimates exponential stability of $\mathcal {U}_V$ is characterized by a condition on the size of $V$ extending recent results by W.Arendt and C.J.K. Batty, [2, 3, 6], in the autonomous case and by D. Daners, M. Hieber, P. Koch Medina, and S. Merino, [8, 12], in the time periodic case. An application to a second order parabolic equation with real coefficients and singular potential is given.

Article information

Source
Differential Integral Equations, Volume 12, Number 1 (1999), 41-65.

Dates
First available in Project Euclid: 29 April 2013

Permanent link to this document
https://projecteuclid.org/euclid.die/1367266993

Mathematical Reviews number (MathSciNet)
MR1668533

Zentralblatt MATH identifier
1015.34041

Subjects
Primary: 47D06: One-parameter semigroups and linear evolution equations [See also 34G10, 34K30]
Secondary: 35K15: Initial value problems for second-order parabolic equations 47A55: Perturbation theory [See also 47H14, 58J37, 70H09, 81Q15]

Citation

Räbiger, Frank; Schnaubelt, Roland. Absorption evolution families and exponential stability of non-autonomous diffusion equations. Differential Integral Equations 12 (1999), no. 1, 41--65. https://projecteuclid.org/euclid.die/1367266993


Export citation